Mississippi, 2004Tornadoes and Damaging Wind in Mississippi, December 7, 2004
December 7, 2004 · NWS MEG · 3 events in 3 counties and zones
2 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 6, 8:32 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Dec 6, 8:32 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
832 PM CST MON DEC 6 2004
.DISCUSSION...
SEE LITTLE NEED TO MAKE CHANGES TO GOING FORECAST AT THIS TIME. SPC
STILL HAS US OUTLOOKED FOR DAY 1...OVERNIGHT. CONVECTION OVER
SOUTHERN ARKANSAS AND NORTHWEST LOUISIANA LOOKING A LITTLE MORE
ORGANIZED. EXTRAPOLATION HAS THIS LINE NEAR THE MISSISSIPPI RIVER
AROUND 06Z. CAPE AND INSTABILITY WILL BE MAIN LIMITING FACTORS...
WITH STRONG WIND FIELDS STILL APPARENT. IF SPC WERE TO ISSUE A
WATCH FOR PORTIONS OF CWA...FIGURE IT WOULD BE AROUND 04Z. THIS
CONVECTION WILL BE MOVING INTO AN AREA THAT HAS BEEN RECEIVING RAIN
FOR MUCH OF THE LAST 6 HOURS. WILL SEE IF THIS AIDS IN WEAKENING
SYSTEM.
FLOODING STILL A THREAT...ESPECIALLY OVER NORTHEAST MISSISSIPPI...
WHERE ABOUT 5 INCHES OF RAIN HAS FALLEN IN THE LAST 24 HOURS OR SO.
QUITE A FEW RIVERS ARE IN...OR FORECAST TO BE IN FLOOD...SO FLOOD
WATCH WILL ALSO BE CONTINUED.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH TONIGHT.
MS...FLOOD WATCH TONIGHT.
MO...FLOOD WATCH TONIGHT.
TN...FLOOD WATCH TONIGHT.
&&
WAGNER
Hazardous weather outlook, Dec 6, 11:33 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CST MON DEC 6 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1133 PM CST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THERE IS A TORNADO WATCH IN EFFECT UNTIL 5 AM TUESDAY MORNING FOR
PHILLIPS COUNTY ARKANSAS...AND A PORTION OF NORTH MISSISSIPPI...
GENERALLY SOUTH OF A LINE FROM HELENA ARKANSAS TO TUPELO
MISSISSIPPI. THIS WATCH INCLUDES THE CITIES OF HELENA...CLARKSDALE...
OXFORD AND TUPELO. DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES ARE POSSIBLE.
THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REMAINDER OF
THE MIDSOUTH OVERNIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE.
THE MOST LIKELY TIME FOR THE SEVERE WEATHER WILL BE THROUGH 5 AM.
HEAVY RAINFALL IS ALSO EXPECTED WITH THE POSSIBILITY OF FLASH
FLOODING AND RIVER FLOODING. THEREFORE A FLOOD WATCH IS IN EFFECT
FOR THE ENTIRE MIDSOUTH THROUGH 6 AM TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...
ADDITIONAL RIVER FLOODING MAY OCCUR DUE TO HEAVY RAINFALL THAT IS
EXPECTED TO FALL ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE
POSSIBLE THROUGH TUESDAY MORNING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Thunderstorm Wind, Tunica
- When
- December 7, 12:30 AM CST to 12:35 AM CST
- Where
- Tunica County, Tunica Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.667, -90.367
Several trailers were demolished near the Tunica airport.
Tornado, Chickasaw
- When
- December 7, 2:14 AM CST to 2:16 AM CST
- Where
- Chickasaw County, 2 mi NNE of Houlka
- Rating
- F2
- Path length
- 1 mi
- Path width
- 100 yd
- Property damage
- $75,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.067, -89.000
The tornado touched down just northeast of Houlka and moved northeast. Four homes were heavily damaged. A mother and her child were trapped in one of the homes but were not injured. One other home suffered some shingle damage. Numerous trees were also blown down.
Tornado, Monroe
- When
- December 7, 2:32 AM CST to 2:34 AM CST
- Where
- Monroe County, 9 mi NW of New Wren
- Rating
- F1
- Path length
- 0.8 mi
- Path width
- 25 yd
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.067, -88.733
The tornado touched down in extreme northwest Monroe County and moved east. One home had some shingles blown off its roof. One road sign was twisted. Several trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, December 7, 20041 injured · $1.7 million · F2 · 65 events
- Flood in Tennessee, December 7, 20041 death · 1 event
- Tornado in Alabama, December 7, 2004$30,000 · F2 · 1 event
- High Wind in Ohio, December 7, 2004$380,000 · 57 kt wind · 20 events
- Damaging Winds in Louisiana, December 7, 2004$214,000 · 75 kt wind · 10 events
- High Wind in New York, December 7 to 8, 2004$235,000 · 54 kt wind · 8 events
- Strong Wind in Ohio, December 7, 2004$95,000 · 8 events
- High Wind in Pennsylvania, December 7, 2004$55,000 · 50 kt wind · 3 events
- Damaging Wind in Louisiana, December 7, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Indiana, December 7, 2004$15,000 · F0 · 1 event
- High Wind in Oregon, December 7 to 8, 200493 kt wind · 6 events
- High Wind in Ohio, December 7, 200450 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429948, 5429652, 5429653.